At first I divided them into two categories, the sedating ones that left me a zombie and the agitating ones that made me aggressive and gave my violent thoughts. I think I’ve been on 10-12 of them, including all of the standards. In trying the zoloft for a month I noticed that it started sedating but evolved into aggression, so the two categories might just be one with different timing. Now, I find myself in a situation where my GP is accusing me of faking the reactions. Is there a test I can insist on to validate my views? An expert I can ask her to talk to? Also, she’s been minimizing the effects of things and now the insurance company is using her notes against me to kick me off LTD. Currently, I’m on wellbutrin, because we have to do something and the dogma of the protocol requires that I take an SSRI. I’ll try to keep the emotional out of this, but I am quite demoralized now. In the last appointment my GP asked me if I was suicidal and I went off on her pointing out that she was only asking to cover her own ass and that I knew if I said yes it would mean her calling an ehs crew to come and restrain me (the one thing that I’d told her earlier would make me violent).
PS: I’ll include this because it’s sadly amusing. The last psyh eval I got a diagnosis that literally (no exaggeration) relied on time travel for validation. To say I have no faith in psychiatrists would be an understatement.
You did not include a key piece of information in your letter, namely, your symptoms. Maybe your medicine is not working because your symptoms require a different type of medication rather than the SSRIs. Without more information about the nature of your symptoms, I cannot provide specific suggestions but a different type of medication might be needed.
You might also benefit from treatment other than medication. Depending on your symptoms, psychotherapy might help. Psychotherapy can treat a large variety of psychological problems including depression, anxiety, irrational thinking, violent thoughts, and more. It is generally recommended that people taking medication also be in therapy. If you are not in therapy, it might explain why your symptoms are not improving.
Finally, I’m not certain what you meant by: “I got a diagnosis that literally (no exaggeration) relied on time travel for validation.” Perhaps you’ve lost confidence in your psychiatrist. A second opinion could expand your options. Please take care.
Dr. Kristina Randle
I Have Adverse Reactions to Every SSRI I’ve Tried
Kristina Randle, Ph.D., LCSW
Kristina Randle, Ph.D., LCSW is a licensed psychotherapist and Assistant Professor of Social Work and Forensics with extensive experience in the field of mental health. She works in private practice with adults, adolescents and families. Kristina has worked in a large array of settings including community mental health, college counseling and university research centers.
APA Reference Randle, K. (2018). I Have Adverse Reactions to Every SSRI I’ve Tried. Psych Central.
Retrieved on September 21, 2019, from https://psychcentral.com/ask-the-therapist/2016/07/26/i-have-adverse-reactions-to-every-ssri-ive-tried/
Last updated: 8 May 2018 Last reviewed: By a member of our scientific advisory board on 8 May 2018 Published on Psych Central.com. All rights reserved.